I found out I had a slightly high TSH 4.0 in midst of menopausal symptoms (night sweats, anxiety with muscle tensions, slight heart palpitations, insomnia, and weight gain) - doctor decided to treat thyroid with generic synthroid. After a month symptoms seemed to be worse than better - she increased dose to 50 msgs. After about 6 weeks symptoms worsened to point of getting into what I would categorize as a thyroid storm. Thought I was having a heart attack - severe neck and arm pain with heart racing, cold sweat and loss of breath. Woke me from sleep. Husband thought it was a panic attack and after half hour I settled down. Went to ER in am to find out my TSH was non existent and T4 was above 2.0. I was told to get off medication and wait a month for things to settle down. Doctor still stumped on such a low dose of meds why this would happen 2 weeks since episode and only today are palpitations and sweats reducing - shoulders, neck and leg muscle stiffness pain persist. Should I not have been put on medication to help reduce these symptoms? I am awaiting a naturopath visit but isn't for 2 more weeks. Is there Anyone else out there that can relate? Advise?